Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 5(2); 2007 > Article
A Case of a Patient with Stuporous Mentality and Hypotension after Amitraz Ingestion
Si-Young Jung, Jin-Hee Jung, Eun-Kyung Eo
Journal of The Korean Society of Clinical Toxicology 2007;5(2):123-125
DOI: https://doi.org/
Published online: December 31, 2007
  • 94 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, School of Medicine, Ewha Womans University
2Department of Emergency Medicine, School of Medicine, Ewha Womans University
3Department of Emergency Medicine, School of Medicine, Ewha Womans University

Amitraz is a formamidine-derived insecticide and acaricide which is commonly used throughout the world. Amitraz intoxication is mediated through ${alpha}_2$ adrenergic receptor agonist effects, similar to those of the ${alpha}_2$ agonist clonidine. We report a case of a patient who experienced coma and hypotension after amitraz ingestion. A 37-year-old woman visited the ER with symptoms of vomiting and altered mental state. She had ingested a mouthful of liquid amitraz concentrate (12.5%), which rapidly led to vomiting, hypotension, bradycardia, hyperglycemia, and mental stupor. Supportive treatment, including mechanical ventilation and administration of inotropics, resulted in full recovery within four days.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology